Alert archive / Maryland / Dense Fog Advisories in 2006
Dense Fog Advisory 13, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Dec 13, 2006, 8:32 PM EST for 5 counties in Maryland; Kent County, New Castle County, Sussex County, Delaware; Cape May County, Cumberland County, Salem County, New Jersey. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2006, 8:32 PM EST (01:32 UTC)
- Expired
- Dec 14, 2006, 9:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Cape May County, NJ, Cumberland County, NJ, Salem County, NJ
The radar
The Dover AFB radar (KDOX), 41 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPHI 140132 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 832 PM EST WED DEC 13 2006 DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-024-PAZ067- 141400- /O.NEW.KPHI.FG.Y.0013.061214T0132Z-061214T1400Z/ NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-CAPE MAY- ATLANTIC COASTAL CAPE MAY-CHESTER- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...PENNSVILLE...MILLVILLE...CAPE MAY COURT HOUSE... OCEAN CITY...WEST CHESTER 832 PM EST WED DEC 13 2006 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THURSDAY. AREAS OF FOG HAVE FORMED ACROSS THE DELMARVA REGION, SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. AS SKIES CONTINUE TO CLEAR OVERNIGHT, THE FOG IS EXPECTED TO BECOME MORE WIDESPREAD AND THICKER. IT SHOULD REMAIN ACROSS THE REGION THROUGH THE EARLY MORNING HOURS THURSDAY. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ PO
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Dec 13, 3:00 PM EST, 5 hours 32 minutes earlier.
Area forecast discussion, Dec 13, 3:00 PM EST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 300 PM EST WED DEC 13 2006 .OVERVIEW... MILD WEATHER WILL CONTINUE ....BUT.....ALMOST WHITE CHRISTMAS? - GOTTA CHANCE, NOT FOR A BIG SNOW BUT SNOW SHOWERS ON THE BACK SIDE OF A LOW PARALLELING THE MID ATLANTIC COAST AS IT MOVES OUT TO SEA. LONG-RANGE MODELS ARE NICE TO LOOK AT, BUT THEY CAN BE QUITE HUMBLING TOO IF YOU BEGIN TO CONJURE UP SOMETHING SO FAR OUT. WITH THAT SAID, LIQUID PRECIPITATION WILL BE MOVING THROUGH AND OFF THE COAST THIS EVENING WITH THE MILD REGIME CONTINUING OVER THE NEXT WEEK, AND RATHER UNEVENTFUL FOR THIS TIME OF THE YEAR. 2.8 EARTHQUAKE IN THE VICINITY OF READING PENNA. JUST A SHORT TIME AGO. VERY MINOR - THANKS RG && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... THE BACK EDGE OF THE RAIN IS NERLY OFFSHORE A LITTLE AHEAD OF SCHEDULE. THE RAIN ENDS BUT THERE SHOULD BE ENOUGH SENSIBLE MOISTURE LURKING IN THE HILLS TO PRODUCE SOME FOG TONIGHT AS THE WINDS GROW LIGHT. DONT THINK THAT WILL BE THE CASE CWA-WIDE. BROAD WESTERLY UPPER FLOW WILL DOMINATE, BUT CAN ALREADY SEE A CHANGE IN THE OFFING AS THE NEXT PACIFIC STORM MOVES ASHORE. A MINOR SHORT WAVE WILL REACH THE GREAT LAKES THURSDAY NIGHT AND CONTINUE SOUTHEAST. 80H TEMPS LINGER AROUND +4-6 DEGREES INTO THURSDAY NIGHT. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... SURFACE LOW MOVES BETWEEN THE GTLKS AND JAMES BAY WHILE THE FRONT SWINGS BY WITH A COUPLE OF SHOWERS ASSOCIATED WITH IT. LOOKS AS THROUGH SOME SLIGHT CAA WILL TRIGGER THE SHOWERS BUT MAINLY ACROSS THE NORTHERN COUNTIES, LEHIGH VALLEY AND NORTH. ONCE THE SHORT WAVE MOVES THROUGH, BROAD RIDGE BUILDS INTO SATURDAY, THEN QUICKLY RETURN TO ZONAL FLOW SUNDAY. WITH A TREMENDOUS TEMPERATURES GRADIENT WEST TO EAST YOU JUST KNOW CYCLOGENESIS IS NOT THAT FAR OFF. LOW PRESSURE WILL BE WELL OVER THE NORTH ATLANTIC WITH HIGH PRESSURE SWEEPING DOWN FROM THE NORTH CENTRAL U.S. MEANWHILE, A FOUR CORNERS LOW WILL TAKE SHAPE ON MONDAY AND EVOLVE INTO A FAIRLY STRONG DECEMBER STORM. A STRONG RIDGE DEVELOP AHEAD OF THE LOW AS THE STORM REALLY TAKES SHAPE OVER IOWA WEDNESDAY NEXT WEEK. NOT SPECULATING ON THE WEATHER OUTCOME AT THIS POINT EXCEPT TO SAY SOME COLD TEMPERATURES AT 80H REACH OUR REGION NEXT WEEK. && .AVIATION /20Z-18Z/... A SURFACE TROUGH CONTINUES TO CRUISE ACROSS THE AREA THIS AFTERNOON. WITH THE FLOW VEERING TO THE SOUTHWEST BEHIND THE TROUGH, THERE IS SOME UNCERTAINTY REGARDING THE EXTENT OF ATMOSPHERIC DRYING TONIGHT. THE GFS AND NAM/WRF DO AGREE THAT DRYING WILL OCCUR TONIGHT, ESPECIALLY FROM THE TOP ON DOWN. THIS CAN ALREADY BE SEEN TO OUR WEST AS VISIBLE SATELLITE IMAGERY SHOWS CLOUDS SCOURING OUT NICELY IN THE YORK, PENNSYLVANIA AREA ON WEST AND SOUTHWARD. THE NAM/WRF, WHICH MANY TIMES OVERDOES ITS LOW-LEVEL MOISTURE, IS CLOSE TO WHAT THE GFS IS PORTRAYING TONIGHT WITH REGARDS TO LOW-LEVEL MOISTURE. INTERESTINGLY ENOUGH BOTH THE MAV AND MET GUIDANCE TANK THE CEILINGS AROUND 06Z TONIGHT FOR A FEW TERMINALS THEN LIFT THEM BACK UP. NOT REAL CERTAIN THAT THE CEILINGS WILL LOWER SUBSTANTIALLY OVERNIGHT OR IF SOME CLEARING TAKES PLACE SOME SC REDEVELOPS AND LOWERS GIVEN THE DRIER AIR WORKING IN. HOWEVER, DID KEEP SOME LOWER CEILINGS FOR THE OVERNIGHT AT MOST TERMINALS. THERE SHOULD BE AT LEAST PARTIAL CLEARING TONIGHT ESPECIALLY FOR KABE AND KRDG, THEREFORE CONTINUED THE IDEA OF SOME FOG. IF CLOUDS DIMINISH MUCH MORE THAN ANTICIPATED, THEN POCKETS OF LOCALLY DENSE FOG IS POSSIBLE LATER TONIGHT AND EARLY WEDNESDAY MORNING GIVEN THE LOW-LEVEL MOISTURE AND LIGHT WINDS. GENERALLY WENT WITH BORDERING MVFR WITH SOME IFR CONDITIONS AT SOME TERMINALS, WITH CONFIDENCE LOWER OVERNIGHT REGARDING THE IFR CONDITIONS AFTER REMAINING LOWER CLOUDS LIFT THIS EVENING. ANY LOWER CLOUDS AND FOG THAT FORMS OVERNIGHT IS EXPECTED TO DISSIPATE DURING WEDNESDAY MORNING, THEN SOME CU/SC AROUND ALONG WITH POSSIBLY A BIT OF HIGH LEVEL CLOUDS. && .MARINE... SOUTHERLY WINDS CONTINUE ACROSS THE WATERS, HOWEVER OBSERVATIONAL TRENDS INDICATING THE WINDS ARE BEGINNING TO VEER TO THE SOUTHWEST AS A SURFACE TROUGH MOVES THROUGH. THIS TREND IS EXPECTED TO CONTINUE THROUGH THE EVENING. HIGH PRESSURE IS THEN FORECAST TO TAKE HOLD ACROSS THE SOUTHERN STATES WHICH WILL KEEP A SOUTHWESTERLY FLOW ACROSS OUR REGION. A SHORT WAVE IS FORECAST TO CROSS THE GREAT LAKES THURSDAY NIGHT INTO FRIDAY, WITH A WEAK COLD FRONT/SURFACE TROUGH SWINGING THROUGH OUR AREA ON FRIDAY. THIS MAY INCREASE THE WINDS FOR A TIME ON FRIDAY, WHICH COULD REACH SMALL CRAFT ADVISORY CRITERIA. BUFKIT SOUNDINGS FOR BUOY 44009 INDICATE POSSIBLE GUSTS ON FRIDAY TO AROUND 25 KNOTS. FOR NOW WILL GO WITH GUSTS UP TO 25 KNOTS. HIGH PRESSURE THEN BUILDS IN TO START OFF THE WEEK, WITH ANOTHER COLD FRONT SCHEDULED TO APPROACH THE REGION ON MONDAY. THIS FRONT ALSO LOOKS FAIRLY WEAK. REGARDING SEAS, THEY ARE RUNNING BETWEEN 3 AND 4 FEET ON THE OCEAN AND ABOUT 2 FEET OR LESS ON DELAWARE BAY. SEAS AT BUOY 44025 HAVE REMAINED BELOW 5 FEET UNDER THE SOUTHERLY FLOW FOR THE BULK OF TODAY. WHILE THE WINDS MAY BE JUST ENOUGH TO GET SEAS THERE TO 5 FEET, THE WINDS WILL BE VEERING TO THE SOUTHWEST, AND OBSERVATIONAL TRENDS AT AVALON AND LONG BEACH ISLAND INDICATE A LOWERING TREND IN THE NEARSHORE WAVE HEIGHTS. BASED ON A SOUTHWEST FLOW, SEAS SHOULD REMAIN BELOW 5 FEET THROUGH THIS EVENING. AS A RESULT, WE WILL DROP THE HEADLINE THAT HAS BEEN IN EFFECT FOR THE NORTHERN WATERS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && OVERVIEW/SHORE/LONG TERM...EBERWINE AVIATION/MARINE...GORSE
Hazardous weather outlook, Dec 13, 3:46 AM EST, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 346 AM EST WED DEC 13 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>024-026-027-PAZ054-055-060>062-067>071-140900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 346 AM EST WED DEC 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KRUZDLO
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 6:00 PM EST | Dense Fog Advisory | PHI | Berks, Delaware, Lehigh, Northampton, Philadelphia | 16 hr |
| Dec 14, 5:45 PM EST | Marine Weather Statement | PHI | 17 hr |
Nearby
Dense Fog Advisories in Maryland, 2006Dense Fog Advisories in Delaware, 2006Dense Fog Advisories in New Jersey, 2006Every dense fog advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.